question-icon

Suggest treatment for tinnitus while on Trazodone

default
Posted on Fri, 3 Aug 2018
Question: Hi

I developed Tinnitus several weeks ago. The noise emits from both the ears. My private physician had provided me with sample of a sleep aid called Belsomra (Suvorexant) tablets for insomnia. Shortly after I began taking this Rx both my ears began ringing. I stopped taking this medication but the ringing is constant.
Dr. xxxxxxxxx changed the sleep med to Trazodone. The ringing continues! I take one half tablet of the Trazodone to sleep. I am 76 years old and live in xxxx xxxxxx
What remedy should I try to remove the ringing noise?

Thank You!
doctor
Answered by Dr. Priyanka Aggarwal (6 hours later)
Brief Answer:
Tinnitus

Detailed Answer:

Welcome to HealthcareMagic and thanks for putting up the query

Tinnitus can be due to the side effect of the medicine. But it is more commonly due to age related sensory neural loss at this age.
You should get a pure tone audiometry done.
Take tablet Cinnarizine once daily for 2 weeks and vitamin B12 once daily. This will help to relieve symptoms. But if tinnitus is related to sensory neural loss than hearing aids will help you the best.

Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Priyanka Aggarwal (40 hours later)
I am taking an OTC product called SILENCIS PRO. Each capsule contains a
Multitude of ingredients reportedly designed to reduce the noise.
The web sight is YYYY@YYYY .
I ordered three 60 capsuel bottles. The ingredients are listed on the web site. I take two each day with water. Morning and Evening.
I have not experienced any less ringing during this time! XXXXXXX xxxxxxxxx
doctor
Answered by Dr. Priyanka Aggarwal (43 hours later)
Brief Answer:
Tinnitus

Detailed Answer:

Hi

Please tell me for how long have you been taking Silencis Pro? The result depend on the audiometry and if there is nerve loss or not. Also it may take sometime for the results to be obvious in such cases.

Thanks and regards.


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1394 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for tinnitus while on Trazodone

Brief Answer: Tinnitus Detailed Answer: Welcome to HealthcareMagic and thanks for putting up the query Tinnitus can be due to the side effect of the medicine. But it is more commonly due to age related sensory neural loss at this age. You should get a pure tone audiometry done. Take tablet Cinnarizine once daily for 2 weeks and vitamin B12 once daily. This will help to relieve symptoms. But if tinnitus is related to sensory neural loss than hearing aids will help you the best. Take care Thanks and regards